Hail, Juneau
- When
- June 6, 6:50 AM CST
- Where
- Juneau County, (Vok)volk Aaf Camp D
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 43.920, -90.270
As a round of morning thunderstorms moved across western Wisconsin, some of them were strong enough to drop hail. Nickel sized hail was reported in Camp Douglas (Juneau County).
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ARX wrote it up.
As a round of morning thunderstorms moved across western Wisconsin, some of them were strong enough to drop hail. Nickel sized hail was reported in Camp Douglas (Juneau County).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at Jun 6, 5:15 AM CST, 1 hour 35 minutes earlier.
Area Forecast Discussion National Weather Service La Crosse WI 615 AM CDT Wed Jun 6 2018 .SHORT TERM...(Today through Thursday night) Issued at 245 AM CDT Wed Jun 6 2018 Much advertised MCS rolling across the Dakotas/northern MN early this morning per latest GOES IR and regional radar mosaic. This MCS will continue rolling east but should weaken in time as it moves into the area this morning as it pulls away from better CAPE pool support. Forecast challenge is whether we will see redevelopment of convection (mainly west of the Mississippi River this afternoon) along the MCS outflow/cold frontal boundary sinking south through the area. Bulk of latest CAMs do develop convection this afternoon just south of our area across central IA. However, will have to keep an eye across our northeast IA counties for the possibility of earlier development this afternoon. Could see a brief window for severe weather across that area with large hail and damaging wind being the main threat. Otherwise, look for high temperatures today in the 70s east of the Mississippi River, to the upper 70s/lower 80s west of the river. Lingering chance of showers and a few thunderstorms will exist mainly south of I-90 tonight as the cold frontal boundary hangs up across southern WI into IA. Plan on lows ranging from the lower/middle 50s north of I-94, to the lower/middle 60s south of I- 90. Shower/thunderstorm chances will continue Thursday, increasing Thursday night as a mid-level trough propagates from the Plains into the region. Look for highs Thursday in the middle 70s to lower 80s and lows Thursday night dropping back into the 50s/60s. .LONG TERM...(Friday through Tuesday) Issued at 245 AM CDT Wed Jun 6 2018 NAM/GFS have the mid-level wave pushing east of the area by Friday afternoon but the ECMWF model is slower, lingering shower/thunderstorms through the day. As a compromise, will carry mid-range pops through the morning, tapering off through the afternoon. Mid-level ridge/surface high over the Great Lakes should keep the area mainly dry through the weekend. However, any have to watch for a couple weak disturbances rippling through the ridge for small rain chances. Look for highs Saturday and Sunday in the 70s to the lower 80s. Shower and thunderstorm chances will be on the increase once again Monday/Monday night as a mid-level trough/surface cold front pushes into the region from the Plains. Tuesday will see diminishing shower/thunderstorm chances as the front exits east. && .AVIATION...(For the 12Z TAFS through 12Z Thursday morning) Issued at 615 AM CDT Wed Jun 6 2018 Watching a weakening band of showers and thunderstorms approach RST from the west. That weakening trend should continue, with just a brief shower or storm and probably a burst of 30 knot gusty winds as it passes. LSE may well end up dry this go around, but can't rule out a brief shower or storm through 15Z or so based on current trends. Overall conditions will remain VFR with some clearing possible into the afternoon. Any additional showers and storms increasingly look like they will develop south of LSE and RST, with a cold front turning winds to the north and clearing things out by late afternoon and evening. Can't rule out a little fog developing later tonight, but confidence in that is quite low at this time. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && SHORT TERM...DAS LONG TERM...DAS AVIATION...Lawrence
Hazardous Weather Outlook National Weather Service La Crosse WI 338 AM CDT Wed Jun 6 2018 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-071200- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 338 AM CDT Wed Jun 6 2018 This Hazardous Weather Outlook is for portions of southeast Minnesota, northeast Iowa, and southwest into central Wisconsin. .DAY ONE...Today and Tonight A weakening complex of storms will move into the area this morning. A few wind gusts to 40 mph and small hail will be possible with these storms. There will be another chance for storms developing between 3 and 10 pm today, mainly west of the Mississippi River. A few could become severe with damaging winds, large hail, and locally heavy rain. However, widespread severe storms are not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Thunderstorm chances will continue through this weekend into early next week. The threat for severe weather looks low at this time. .SPOTTER INFORMATION STATEMENT... No action needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. DAS
The La Crosse radar (KARX), 75 km away, was scanning. The volume nearest the first event began at 12:50 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2018Every state in 2018This day in weather historyWarnings in Wisconsin, June 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 758143.